MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 19MM MOD REV HIP BODY/BOLT STDCOMPONENT LEVEL 9006-1-019; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 19MM MOD REV HIP BODY/BOLT STDCOMPONENT LEVEL 9006-1-019; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6276-1-021
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
Revision of competitor nail, left hip.It was reported that the screw that comes with the proximal body broke off in the distal stem.Surgeon was not comfortable with the stem construct lacking full locking strength.All pieces were removed and a new stem construct was implanted.Surgery completed successfully with a delay of approximately 10 minutes.Surgeon is very experienced with the restoration modular system, and was using the final torque tightener when the screw broke.Rep asked spd to retain all parts for return.Otherwise, rep confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : not available.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a restoration modular body was reported.The event was confirmed through mar.Method & results: product evaluation and results: visual inspection: visual inspection was performed as part of the material analysis report (mar).This inspection indicated: images depicted show the cone body / locking bolt and bowed conical distal stem with fracture location of the locking bolt highlighted by arrows.On visual examination, the fracture was observed through the threaded section of the locking bolt.Shows the locking bolt with fracture location highlighted by the arrow, which occurred at the root section of the thread.The fracture was observed approximately 34 mm from the locking bolt head.Explantation damage was observed to both the cone body and distal stem as shown in stereo microscope images, respectively.Shows the fracture surface of the locking bolt.Surface material damage was observed to the threaded section of the locking bolt near the fracture surface.Material analysis: a material analysis has been performed.The report concluded: review of the cone body / locking bolt, catalogue # 6276-1-019, lot code 88716901 confirmed fracture of the locking bolt.Characterisation using stereo microscopy and scanning electron microscopy confirmed fracture of the locking bolt due to overload.Mechanical damage was observed around the sides of the threaded section near the fracture surface.No manufacturing or material related defects were observed on the device surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a material analysis has been performed.The report concluded: review of the cone body / locking bolt, catalogue # 6276-1-019, lot code 88716901 confirmed fracture of the locking bolt.Characterisation using stereo microscopy and scanning electron microscopy confirmed fracture of the locking bolt due to overload.Mechanical damage was observed around the sides of the threaded section near the fracture surface.No manufacturing or material related defects were observed on the device surfaces examined.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
19MM MOD REV HIP BODY/BOLT STDCOMPONENT LEVEL 9006-1-019
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16814554
Report Number0002249697-2023-00423
Device Sequence Number17566408
Product Code LPH
UDI-Device Identifier04546540641069
UDI-Public04546540641069
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6276-1-021
Device Catalogue Number6276-1-019
Device Lot Number88716901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer10/03/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient SexMale